Hail, Custer
- When
- July 13, 12:54 PM MST
- Where
- Custer County, 4 mi N of Custer
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.817, -103.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 13, 12:35 PM MST, 19 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 135 PM MDT FRI JUL 13 2001 WEAK EAST/SOUTHEAST FLOW AND SUFFICIENT MOISTURE/INSTABILITY SETTING OFF TSTMS OVER BLACK HILLS. STORMS SLOW MVG AND RE-GENERATING FM HILL CITY NW TO DEERFIELD. WL HAVE TO KEEP CLOSE EYE ON THESE STORMS FOR POSSIBLE FLASH FLOODING. SPEED MAX WL MV THROUGH MT...WITH ANOTHER MCS EXPECTED TONIGHT OVER MT. THIS MCS MAY PRODUCE TSTMS ACRS NRN PORTIONS OF NE WY AND NW SD LATE TONIGHT. LOW-LEVEL JET IS FCST TO BE A BIT STRONGER OVER SCENT SD TONIGHT THAN LAST NIGHT...THUS WL CONT CHC TSTMS IN THIS AREA ALSO. ON SAT...SOME LINGERING STORMS ARE POSS SATURDAY AM IN NW AND NE PORTIONS OF FA FROM MT MCS. BY AFT...PLENTY OF MSTR AROUND AND ATMS WL BECOME QUITE UNSTABLE. S/W TROF WL ALSO MV THRU THE REGION AND INC CHC OF TSTMS ACRS FA. IN THE EXTENDED...UPPER RIDGE WL CONT TO DOMINATE WX THRU THE END OF THE WEEK WITH SEASONABLE TEMPERATURES AND DAILY CHC OF AFT/EVENING TSTMS. .UNR...NONE.
SDZ001-002-012>014-024>026-028>032-041>044-046-047-WYZ055>058-131915- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1040 AM MDT FRI JUL 13 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE REGION. THE MAIN THREATS FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH AND STRAIGHT LINE WINDS GREATER THAN 60 MPH. .DISCUSSION...AMPLE MOISTURE AND HEATING WILL PROVIDE AN UNSTABLE ATMOSPHERE ACROSS THE REGION WITH SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. COUNTIES INCLUDED IN THIS OUTLOOK ARE...CUSTER...BENNETT...SHANNON... JACKSON...ZIEBACH...PERKINS...MEADE...BUTTE...HARDING...CROOK... CAMPBELL...LAWREiNCE...MELLETTE...TODD...WESTON...HAAKON...FALL RIVER AND PENNINGTON. WCJIN-WYNE CZEPYHA
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260155.